General information
Latest issue
Impact factor

Search papers
Search references

Latest issue
Current issues
Archive issues
What is RSS

Zap. Nauchn. Sem. POMI:

Personal entry:
Save password
Forgotten password?

Zap. Nauchn. Sem. POMI, 2011, Volume 393, Pages 234–258 (Mi znsl4627)  

This article is cited in 5 scientific papers (total in 5 papers)

Asymptotics of waves diffracted by a cone and diffraction series on a sphere

A. V. Shanin

M. V. Lomonosov Moscow State University, Moscow, Russia

Abstract: Diffraction of a plane harmonic scalar wave by a cone with ideal boundary condition is studied. A flat cone or a circular cone is chosen as a scatterer. It is known that the diffarcted field contains different components: a spherical wave, geometrically reflected wave, multiply diffracted cylindrical waves (for a flat cone), creepind waves (for a circular cone). The main task of the paper is to find a uniform asymptotics of all wave components. This problem is solved by using an integral representation proposed in the works by V. M. Babich and V. P. Smyshlyaev. This representaition uses a Green's function of the problem on a unit sphere with a cut. This Green's function can be presented in the form of diffraction series. It is shown that different terms of the series correspond to different wave components of the conical diffraction problem. A simple formula connecting the leading terms of the diffraction series for the spherical Green's function with the leading terms of different wave components of the conical problem is derived. Some important particular cases are studied.

Key words and phrases: diffraction by cone, diffraction series, uniform asymptotics.

Full text: PDF file (315 kB)
References: PDF file   HTML file

English version:
Journal of Mathematical Sciences (New York), 2012, 185:4, 644–657

Bibliographic databases:

Document Type: Article
UDC: 534.26
Received: 05.09.2011

Citation: A. V. Shanin, “Asymptotics of waves diffracted by a cone and diffraction series on a sphere”, Mathematical problems in the theory of wave propagation. Part 41, Zap. Nauchn. Sem. POMI, 393, POMI, St. Petersburg, 2011, 234–258; J. Math. Sci. (N. Y.), 185:4 (2012), 644–657

Citation in format AMSBIB
\by A.~V.~Shanin
\paper Asymptotics of waves diffracted by a~cone and diffraction series on a~sphere
\inbook Mathematical problems in the theory of wave propagation. Part~41
\serial Zap. Nauchn. Sem. POMI
\yr 2011
\vol 393
\pages 234--258
\publ POMI
\publaddr St.~Petersburg
\jour J. Math. Sci. (N. Y.)
\yr 2012
\vol 185
\issue 4
\pages 644--657

Linking options:

    SHARE: FaceBook Twitter Livejournal

    Citing articles on Google Scholar: Russian citations, English citations
    Related articles on Google Scholar: Russian articles, English articles

    This publication is cited in the following articles:
    1. I. V. Andronov, D. Bouche, “Diffraction by a narrow circular cone as by a strongly elongated body”, J. Math. Sci. (N. Y.), 185:4 (2012), 517–522  mathnet  crossref  mathscinet
    2. Assier R.C., Peake N., “Precise Description of the Different Far Fields Encountered in the Problem of Diffraction of Acoustic Waves by a Quarter-Plane”, IMA J. Appl. Math., 77:5, SI (2012), 605–625  crossref  mathscinet  zmath  isi  elib  scopus
    3. Lyalinov M.A., “Scattering of Acoustic Waves by a Sector”, Wave Motion, 50:4 (2013), 739–762  crossref  mathscinet  isi  elib  scopus
    4. Lyalinov M.A., “Electromagnetic Scattering By a Plane Angular Sector: i. Diffraction Coefficients of the Spherical Wave From the Vertex”, Wave Motion, 55 (2015), 10–34  crossref  mathscinet  isi  elib  scopus
    5. Korolkov A.I. Shanin A.V., “Diffraction By a Thin Cone in the Parabolic Approximation. Method of the Boundary Integral Equation”, 2017 International Conference on Electromagnetics in Advanced Applications (Iceaa), IEEE, 2017, 696–699  crossref  isi  scopus
  • Записки научных семинаров ПОМИ
    Number of views:
    This page:179
    Full text:91

    Contact us:
     Terms of Use  Registration  Logotypes © Steklov Mathematical Institute RAS, 2019